MAUDE Adverse Event Report: ARTHREX, INC. RING CURRETTE,ANKLE ARTHRSCPY,REVSE ANGL; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. RING CURRETTE,ANKLE ARTHRSCPY,REVSE ANGL; MANUAL INSTR, GENERAL SURGICAL
Model Number RING CURRETTE,ANKLE ARTHRSCPY,REVSE ANGL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopic ankle fusion surgery the tip of the curette broke off in the joint.All broken parts were retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device (ar-8655-02).It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was noted that the ring currette at the distal end of the shaft of the ring currette, ankle, arthroscopy, reverse angled was broken off.Functional testing was not performed due to the damage to the device.The method of bone preparation and the quality of the bone encountered were provided.The most likely cause of this failure is attributed to wear and tear damage incurred over repeated usage.Manufacturing date 2018.

Brand Name
RING CURRETTE,ANKLE ARTHRSCPY,REVSE ANGL
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18573718
Report Number1220246-2024-00503
Device Sequence Number15386869
Product Code MDM
UDI-Device Identifier00888867044272
UDI-Public00888867044272
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRING CURRETTE,ANKLE ARTHRSCPY,REVSE ANGL
Device Catalogue NumberAR-8655-04
Device Lot Number1391831
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown